Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Yellow watery Diarrhea
Feb 11, 2008

I have been on Kaletra and combivir for about 3 years now. I just started a new pain medicine. The Fentanyl patch. I always do research on all my new medicine and found that it could interact with the Kaletra. I had a print out of it and give it to my pain specialist. He said it was okay to take both But since being on it i noticed an increase on diarrhea. Now since he increased the dose to 25mcg it is really really bad. it is all liquid. The patch is working great for the pain but maybe having a bad bad reaction with the Kaletra? can you tell me if this could be the problem? the only other medicine I'm taking is Norco for BT pain. Thanks,

Joey

Response from Dr. Henry

The concern about a drug interaction between fentanyl and Kaletra involves worry about high levels of the fentanyl due to a slowing of its clearance (removal) from the liver. Most patients with GI problems from fentanyl experience constipation. A small minority of patients in my experience develop diarrhea. There are many possible causes of diarrhea so evaluation for infection, pancreatic insufficiency, or other conditions is often warranted. KH



Previous
Is folliculitis a side-effect of Kaletra
Next
herpes simplex/fungal infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement